MAUDE Adverse Event Report: ETHICON INC. ETHILON SUT 18IN(45CM) 5-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUT 18IN(45CM) 5-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 1865H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Investigation summary the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.The returned sample determined that it was received, one needle suture piece that pertained to product code 1865h.During visual inspection of the returned sample, it was observed that the needle was noted to be broken at the tip area.The other section of the needle was not returned for evaluation.This sample will be shipped to hsa for further analysis due to the needle breakage.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached due to the sample needs additional evaluation by hsa.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2024, and suture was used.Preoperatively, the needle tip was missing.There was no patient consequence.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/9/2024.H6 component code: g07002 pending evaluation of returned device.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product received for analysis was identified as product code 1865h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope (sem) was used to examine the fracture surface and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The needle breakage was confirmed.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
ETHILON SUT 18IN(45CM) 5-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19041667
Report Number2210968-2024-03849
Device Sequence Number8482523
Product Code GAR
UDI-Device Identifier10705031238626
UDI-Public10705031238626
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1865H
Device Lot NumberTCBHUZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer03/26/2024
04/10/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/09/2024
05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown